High Blood Pressure anyone? - Advanced Prostate...

Advanced Prostate Cancer

11,853 members14,417 posts

High Blood Pressure anyone?

Doseydoe
Doseydoe

I am wondering if anyone else has had a rise in their Blood Pressure since being diagnosed with APCa? I've been on Bicalutamide and Lupron since December 2019, recently completed 9 sessions of Docetaxel and today will be my 10th Radio session. At my Nursing check four days ago, I discovered that my BP was 163/100. I have since been monitoring it and has remained around that pressure, even at home. This morning I'm heading in to see my Doctor to see what can be done. Has anyone's BP gone up since their diagnosis? Cheers 😎 DD.

20 Replies
oldestnewest

Since starting ADT I've had bouts of high BP, starting with the 5th month of Lupron/Zytiga, my numbers shot up from 110/70 to 165/98. I dropped Zytiga at the time, and things normalized around 130/85 or so, but recently on my 17th month of Lupron, it's again risen to hypertension levels, this morning was 150/102, for no apparent reason I can think of. I may start a BP medicine my Uro prescribed called Amlodipine (Norvasc), a calcium channel blocker that blocks calcium going into the cells of the heart and blood vessels, allowing them to relax. I'm also thinking about foregoing my last monthly shot in a couple of weeks because the effects of Lupron seem to be cumulatively gotten worse, especially the last few months, with swollen, dark-colored ankles, joint pain, sleeplessness, and high BP. Otherwise, I'm very active and eat well, this is just the nature of the beast!

Doseydoe
Doseydoe in reply to timotur

Thanks for sharing your experience, it gives me some food for thought, cheers. 😎DD.

LearnAll
LearnAll in reply to timotur

When I was on Zytiga(Abiraterone) my BP increased from 130/90 to 170/110. After stopping Zytiga, it came down to 130/95.

Yup, had some kidney damage as the L ureter lymph nodes were closing off the urine flow. GFR (Glomerular Filtration Rate) is great, so my High BP may be related to the prednisone. I take Lisinopril as needed and have found an acupuncturist who actually got my BP down. Btw, I also take beet root supplements

My best to y'all

Randy

Doseydoe
Doseydoe in reply to dockam

Thanks Dockam, I have a Ureteral stent in because of my APCa blocked off the flow from my left kidney too. Cheers, 😎DD

There is some evidence the high-BP beta-blocker med propranolol may have anti-PC properties. So if BP is up, worth considering this med?

sciencedaily.com/releases/2...

nature.com/articles/s41598-...

My thought is, any condition that arises that may need treatment should undergo a review of available meds: do those meds treating that condition have a better indication of helping PC progress, or helping it regress? Choose accordingly!

LearnAll
LearnAll in reply to noahware

Not only propranolol, blood pressure med..Losartan ..also has anti cancer properties.

After chemo I went on Xtandi and lupron, didn’t notice the blood pressure going up until I changed to eligard shot. Now my blood pressure even after blood pressure pills runs high like yours

Seems Eligard is becoming a common thread, cheers 😎DD.

Ya, always had high BP and took meds, ADT especially Xtandi exasperated the issue. I started seeing a cardiologist, who is now part of my care team, and she switched my meds up. I’m now on an ARB (Valsartan) and a calcium channel blocker (Amlodipine) which seems to be doing the trick.

I was advised by Snuffy Myers back when I was seeing him to avoid ACE inhibitors because they may interfere with some ADT drugs.

Ed

Doseydoe
Doseydoe in reply to EdBar

Thanks Ed.

At my treatment on Monday, my BP was 176/79. I am assuming that it is a side effect.

Hey There,

Yes I had it too. And still do. Zytiga, and Predinsone with Lupron started it. Then going through Taxotere infusions brought it on all by itself.

I had an increase in BP with Lupron/Zytiga/prednisone (from mid 130’s to high 150’s) after several months. I found some research on Prazosin and now I take it for BP and urinary tract issues and it’s hopefully anti-cancer effects. The main drawback is that you should take it twice a day for urinary tract issues. There’s an article at nature.com/articles/s41598-...

In the study people took it before during and after RT, and it seemed to work well to slow down progression.

So if you take it for high BP it might give you some additional benefits.

Doseydoe
Doseydoe in reply to BruceSF

Thanks Bruce.

My BP has been high in the oncology office when I know a needle stick is coming next, every since starting treatment for NEPCa. I'm usually 150/100 at the office, with more normal numbers at home, sometimes under 120/80.

I briefly asked the nurse practitioner about it, and she's hesitant to prescribe anything. My pressure isn't so high as to cause immediate harm, however if it drops too low at home I could become dizzy or faint, fall, and immediately hurt myself. Not sure if my habit of using chainsaws entered into her decision making at all. :-)

EdBar
EdBar in reply to tom67inMA

Mine is always higher in docs office and always has been. They say they see it all the time. I monitor at home and those are the readings my docs use to base BP treatment.

Ed

My ADT treatment affected my BP adversely.

That is why the medical pros factor in their patients cardiac conditions during treatment (at least they should - or you need to be aware).

It is a fairly common side effect that is documented and can be a long(er) term piece of the puzzle.

When you consider that the hormonal balance is totally out of whack - this can be a factor in terms of long term use / long term SEs.

I note that there is a 'diabetic' similarity / aspect that they monitor during long term treatment.

Cardiac events, for some, can be an increased threat.

I think some men are capable of avoiding a lot of this threat through a good exercise regime.

I've had high blood pressure for 10 years , and taking losartan and hydrochlorothiazide which kept me in normal BP range. After diagnosis of advanced PC few months ago I've also been on Lupron and bicalutamide. My blood pressure has remained in normal range. So hopefully with some meds you'll be fine.

Doseydoe
Doseydoe in reply to tdelpozz

Thanks for the advice, much appreciated, cheers 😎DD.

You may also like...